Hi iv ben dignosed with a skin condition called PLE (polymorphic light eruption) which means i have a reaction to light and it is worse in sun light. Im allergic to the UVA in light. Im going on holidays and will be taking medication to control this. I am woundering if anyone could help me in letting me know could i still tan in the sun even do im allergic to UVA. Tanks :)
I think the whole point of the allergy is to keep you out of the sun and other UVA and UVB rays. So I would say no, you should not tan even if you are on medications to control it. The medications are to help you for those times that you have to be out in the sun. I dont think it covers tanning. But Im not a doctor so you might call him/her and ask them.
PLE is a skin disorder that is actually a reaction to ultraviolet light.
There is skin eruption that occurs on areas of the skin that are not usually exposed to sunlight.
Due to the belief that an allergen is produced in response to exposure to ultraviolet light, tanning would be a bad idea.
Wearing appropriate clothing would ensure that there is no recurrence. For temporary relief, you might need to use topical corticosterone, or oral corticosteroids.
I have the same illness. I recently discovered by accident that I have NO symptoms of PLE after taking 10mg of Singulair 2 hours before going into the sun. My allergiest prescribed Singulair for my season allergies not for PLE. But trust me it works! I have suffered with this for 20 years.
First you should check with your pharmacist to make sure none of your medications will also cause a reaction to sun light. Many medication increase your risk of sunburn.
I agree with the first two posters that allergens should be avoided. However, we also cant live in a bubble our entire lives in avoidance of them. If I did that, I would never leave my house. Seriously!! I have extreme odor allergies.
Thankfully we do live in a time where modern medicine does provide treatments to help control these reactions and can give us a "normal" life. With that in mind, I really like the idea of trying the Singulair. It really helps me with my odor allergies. I can't go to social gathering without an extra dose of the stuff.
So, talk to your doctor and ask about using an anitihistamine like Zyrtec and Singulair as a preventative. Then exercise caution your first few days on vacation - don't go out when the sun is high (10 - 3) ever, and keep exposure times low (maybe start with 1 hour and work you way up from there). You may not get much of a tan, but at least you will be able to enjoy some time on the beach and in the sun.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.